Important Update: Calorie Count will be shutting down on March 15th. Please click here to read the announcement. Data export is available.
Reason: clarified topic in title. Moved to Health & Support forum
There are so many anti-seizure meds used as mood stabilizers and in chronic pain management. The first thing I would do would be to try a different drug.
Of the online sources I have consulted, 50% discontinue Depakote because of weight gain. For those who must be on this drug, the only answer is calorie counting and increasing exercise.
Recent CE article
I would talk to your doctor next time, there may be alternatives you can try.
I have used depakote before and I hated it. Many of the newer drugs aren't as bad as the older ones as far as weight issues.
A doctor who knows you well is the best place to get advice on that. If you can, working with a dietician and getting exercise can also help alleiviate both the weight issues adn the depression.
Easier said than done I know, but it beats feeling depressed and over weight.
As for the hair loss, if you haven't yet, take zinc and selenium. It can help that problem. (Straight from my husband the neurologist's mouth.)
Now excuse me while I go for a walk....
How bad is your condition and how has Depakote worked? I'm assuming you are taking it for bipolar? Talk to your doctor about switching the meds and be honest about your anger with the weight gain.
Let me know if I can help you more.
About three years ago- I was placed on this drug. I was placed on it due to the hospital putting me into the CRAZY HOUSE for healing. Because with the disease that I have it is very hard for me to heal. I am also on Methadone as well. I am still taking that drug though. I have to take 30 mg three times a day. With the EVIL drug is what I call it they had me taking 1500mg which was 12 pills at one time. I was taking that two times a day. In no time at all I was putting on the weight. I went into that place at 92 pounds went out at 145 pounds I had to still take the drug until the doctor said I could stop which was within a month in that month though, it put me up too 210 pounds. I was like "OMG- I cannot take this I hate it" I did get to lose 50 pounds of it. That is all I have lost within two years. I have been trying so hard. I cannot lose it. I did not eat anymore than I ever did taking this drug. Other people say they eat a lot more then they have. I did not though I am the type who really does not care for food. I still do not eat anymore than I have. All I do is workout more than I have ever done and I really do not even eat all that much. I am not able to get back down to where I was and I really wish I would be able too. I hear that if you put on the pounds from this EVIL drug that you are unable to drop the weight that you put on from it. Who knows though. I would not have gain 50 pounds on my own though from what I lost seeing that I do not even eat all that much. I worked so hard to get down to a size 0- I am not very upset and I hate it and I really hope you will be able to have better luck on getting back to where you were at.